MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEMROD 9.5MM *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEMROD 9.5MM *EA; BONENAIL GUIDEWIRE
Catalog Number 213719
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.The 9 mm rode functions properly without defect, but was stuck inside the guide frame because of the thumb screw breaking off.The cause for this failure is the old age and heavy use of the guide frame, which was reported to be over 5 years old and to have seen heavy use.A batch review was not conducted as the batch number is unknown.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Associated medwatch: 1221934-2018-52510.(b)(4).
 
Event or Problem Description
It was reported by the sales rep that when removing the rigidfix st guideframe at the end of the procedure the thumbscrew broke off causing the guideframe and the 9 1/2 mm femoral rod to become stuck together.The surgeon had completed the procedure with the device at this point.The sales rep confirmed there were patient consequences or delay.The devices are being returned for evaluation.The sales rep could not provide the lot numbers but reported that the guideframe was over 5 years old and the femoral rod was around 9 years old and both have seen heavy use.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.The 9mm rode functions properly without defect, but was stuck inside the guide frame because of the thumb screw breaking off.The cause for this failure is the old age and heavy use of the guide frame, which was reported to be over 5 years old and to have seen heavy use.A batch review was not conducted as the batch number is unknown.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Associated medwatch: 1221934-2018-52510.Udi: (b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7796258
Report Number1221934-2018-52511
Device Sequence Number19420019
Product Code FZX
UDI-Device Identifier10886705003105
UDI-Public10886705003105
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213719
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2014
Initial Date Received by Manufacturer 05/14/2014
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date08/19/2018
Supplement Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1